MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTSCR F/MULTILOC HUM NAIL SYST; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH EXTRACTSCR F/MULTILOC HUM NAIL SYST; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.019.024
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply,additional product code complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that the patient underwent an unknown surgery for fracture of right humeral shaft in (b)(6), 2022.In the surgery, the nail in question was intentionally implanted excessively to prevent impingement, and a 10 mm end cap was used.The proximal part of the nail was locked with the 2 screws in question, and the distal part was locked with 3 locking screws.The postoperative course was good, and the implants used in the initial surgery were to be removed on (b)(6) 2023.In the removal surgery, operations were proceeded, and the issues were occurred as follows: after removing the end cap, the surgeon had a difficulty in connecting the extraction screw to the nail because the disk-shaped overhang around the connection part of the extraction screw interfered with the bone and soft tissue around the extraction screw.The surgeon attempted to extract the 2 screws in question, but the surgeon had a difficulty in extracting them due to bone ingrowth and the deformity of the screw heads.The 3 locking screws at the distal part of the nail were extracted successfully with no problem.Eventually, the nail was succeeded to be extracted.Regarding these issues, the surgeon complained as follows: the disk-shaped overhang around the connection part on the extraction screw makes it difficult to connect it to a nail because the disk-shaped overhang interferes with acromion.The screwdriver in question is loose in connecting and difficult to turn when it is used for the patient who has active bone ingrowth.Once a screw head is spread out, it is difficult to turn the screw counterclockwise with a screwdriver and cannot be extracted.The removal surgery was completed successfully with 60 minutes delay.No further information is available.This report is for one (1)extractscr f/multiloc hum nail syst this is report 2 of 4 for complaint pc (b)(4).Hold for am 4/18/2023.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that extractscr f/multiloc hum nail syst had no signs of damage.A dimensional inspection was performed for theextractscr f/multiloc hum nail syst and met specifications.A functional test was unable to be performed due to mating device not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the extractscr f/multiloc hum nail syst would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes.Dimensional inspection: drawing: se_355986 rev e feature: tip diameter specification: ø4.7 - 0.1mm measured dimension: 4.66 device used: mitutoyo digimatic caliper a20276546 id# (b)(4).Device history lot: part: 03.019.024, lot: 9960553, release to warehouse date: 20 may 2016 , manufacturing site: werk hägendorf , expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTSCR F/MULTILOC HUM NAIL SYST
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16747026
Report Number8030965-2023-04666
Device Sequence Number8626802
Product Code HXX
UDI-Device Identifier07611819427242
UDI-Public(01)07611819427242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.024
Device Lot Number9960553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACTION SHAFT F/MULTILOC SCR Ø4.5 F/A; MULTILOC HN Ø8.5 R CANN L225 TAN; MULTILOC SCREW Ø4.5 L34 TAN; MULTILOC SCREW Ø4.5 L36 TAN; UNK - END CAPS; UNK - SCREWS: LOCKING
Patient Age22 YR
Patient SexMale